MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE MECHANICAL LITHOTRIPTOR V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a cholelithotripsy, two olympus lithotriptors were used.The wires of the two devices were broken.The procedure was completed with another device.No patient injury was reported.This is a report regarding the breakage of the basket wire for the first device.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for investigation.The junction between the operation pipe and the operating wire was broken.The basket wire was deformed.The operating wire was broken at 1040 mm, 2162 mm and 2181 mm from the distal end of the subject device.It is surmised that operating wire was broken since it was cut with a tool.The manufacturing record was reviewed and found no irregularities.Based on the similar cases in the past, it is surmised that during crushing the calculus, a larger load than durability strength of the product was applied due to the factors such as size, hardness, and shape of the calculus.As a result, the junction between the operating pipe and the operating wire might be broken.It is surmised that operating wire was broken since the operating wire was cut with a tool when the physician used the emergency lithotriptor.It is surmised that the deformation of the basket wire occurred due to a load when crushing the calculus.The instruction manual of the device has already warned as follows; do not use this lithotriptor bml-110a-1 for a calculus that is assumed impossible to be crushed by this lithotriptor.The basket wire etc.May break and part of this lithotriptor may remain in the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.This instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7766364
Report Number8010047-2018-01585
Device Sequence Number10806454
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot Number7YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1